MAUDE Adverse Event Report: OBERDORF SYNTHES PRODUKTIONS GMBH MATRIXMANDIBLE SHORT CUT PLATE CUTTER; INSTRUMENT,CUTTING,ORTHOPAEDIC

OBERDORF SYNTHES PRODUKTIONS GMBH MATRIXMANDIBLE SHORT CUT PLATE CUTTER; INSTRUMENT,CUTTING,ORTHOPAEDIC
Catalog Number 03.503.057
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/19/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.The investigation could not be completed; no conclusion could be drawn, as no product was received.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes reports an event in (b)(6) as follows: it was reported that during maxillofacial surgery on (b)(6) 2020, matrixmandible short cut plate cutter broke while cutting the plate.An alternate device was used to complete the procedure.There was no surgical delay reported.The procedure was successfully completed.Concomitant device reported: plate (part # unknown, lot unknown, quantity 1) this report is for one (1) matrixmandible short cut plate cutter.This is report 1 of 1 for complaint (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Part #: 03.503.057, lot #: 8739649, manufacturing site: hägendorf, release to warehouse date: february 25, 2014.A manufacturing record evaluation was performed for the finished device lot number, and no non-conformances were identified.The complaint condition that the cutting device broke in to two pieces could be confirmed according to the received pictures.Product was not returned.Based on the information available, it has been determined that no corrective and preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H3, h6: the device was received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H3, h6: a product investigation was conducted.Visual inspection: upon visual inspection of the complaint device it can be seen that on the instrument is broken at the narrowest point by bending, this thus confirming the complaint description.In addition, the instrument is in a used condition with impression marks and scratches all over, which is an indication of regular use through its more than 6 years of lifespan.Dimensional inspection: the investigation has shown that the cause of complained malfunction is a post-manufacturing caused use related damage at the device, therefore no dimensional inspection is needed.Furthermore, the complaint relevant dimensions cannot be checked for dimensional accuracy, because of the damage.Document/specification review: drawings and revisions are in accordance to dhr of production lot 8739649.All relevant features are defined on the used drawing revisions of dhr of production lot 8739649.Moreover a review of our complaints data base shows, that there are no other complaints for this issue from this article and lot number.Summary: the review of the production history revealed that this item was manufactured in february 2014 according to the specifications.No manufacturing related issues that would have contributed to this complaint condition were found.There is no particularize information what's happened to this article by customer, unfortunately we are not able to determine the exact reason for this occurrence, but we assume that it eventually caused by incorrect application or/and that high applied mechanical force could have led to this damage.To prevent such problems, it is necessary to operate according to the technique guide (dsem-cmf-0814-0025-2).Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
MATRIXMANDIBLE SHORT CUT PLATE CUTTER
Common Device Name
INSTRUMENT,CUTTING,ORTHOPAEDIC
Manufacturer (Section D)
OBERDORF SYNTHES PRODUKTIONS GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
MDR Report Key10019091
Report Number8030965-2020-03263
Device Sequence Number11304710
Product Code HTZ
UDI-Device Identifier07611819894426
UDI-Public(01)07611819894426
Combination Product (Y/N)N
Initial Reporter CountryIS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 04/19/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03.503.057
Device Lot Number8739649
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/24/2020
Initial Date Received by Manufacturer 04/19/2020
Supplement Date Received by Manufacturer05/25/2020
06/25/2020
07/01/2020
Initial Report FDA Received Date05/01/2020
Supplement Report FDA Received Date06/03/2020
06/29/2020
07/01/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNK - PLATES